Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 95, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 21, 2014, 2:46 PM CDT for Davidson County, Sumner County, Tennessee. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2014, 2:46 PM CDT (19:46 UTC)
- Expired
- Jun 21, 2014, 3:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Davidson County, TN, Sumner County, TN
The radar
The Nashville radar (KOHX), 19 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 144 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1330 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
110
WUUS54 KOHX 211946
SVROHX
TNC037-165-212030-
/O.NEW.KOHX.SV.W.0095.140621T1946Z-140621T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
246 PM CDT SAT JUN 21 2014
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN SUMNER COUNTY IN MIDDLE TENNESSEE...
NORTH CENTRAL DAVIDSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 330 PM CDT
* AT 240 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR
RIDGETOP...MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
GOODLETTSVILLE...MADISON...HENDERSONVILLE AND OLD HICKORY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3629 8658 3618 8674 3635 8685 3636 8684
3635 8683 3636 8679 3638 8678 3640 8676
TIME...MOT...LOC 1946Z 318DEG 11KT 3635 8677
$$
FORECASTER:
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 1:55 PM CDT, 51 minutes earlier.
Area forecast discussion, Jun 21, 1:55 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 155 PM CDT SAT JUN 21 2014 .DISCUSSION... AFTERNOON CONVECTION HAS BEEN MAINLY CONFINED TO EASTERN AREAS BUT AM SEEING A FEW SHOWERS ON RADAR ALONG INTERSTATE 24 WEST OF NASHVILLE AND A COUPLE UP TOWARDS THE KENTUCKY BORDER. VISIBLE SATELLITE ALSO BEGINNING TO SHOW MORE BUILD UPS ALONG KENTUCKY BORDER. EXPECT TO SEE ISOLATED TO SCATTERED CONVECTION MOSTLY SOUTH OF INTERSTATE 40 AS WE GO PAST 3-4 PM TIME FRAME THIS AFTERNOON WITH A LITTLE MORE CONCENTRATION CONFINED TO AN AREA FROM INTERSTATE 40 EAST OF NASHVILLE AND NORTH OF INTERSTATE 24. NORTHWESTERLY FLOW ALOFT WILL DRIVE CONVECTION TOWARD THE SOUTHEAST AT 25 MPH. LOOK FOR ISOLATED CONVECTION TO CONTINUE OVER SOUTHERN AREAS AND ALONG PLATEAU INTO THE FIRST PART OF THE EVENING WITH PATCHY FOG DEVELOPING LATER TONIGHT EASTERN AREAS AND PLATEAU. MODELS RETROGRADE UPPER RIDGE INTO THE FAR WESTERN GULF OF MEXICO BY 12Z SUNDAY WITH WESTERLIES BUCKLING INTO A TROUGH ACROSS MID MISSISSIPPI VALLEY BRINGING INCREASED RAIN CHANCES NEXT WEEK TO THE MID STATE. I'VE GOT THE HIGHEST POPS ON TUESDAY BUT THERE IS A CHANCE FOR RAIN EACH DAY NEXT WEEK. UPPER RIDGE BUILDS IN ONCE AGAIN NEXT WEEKEND WHICH WILL LESSEN THE RAIN CHANCES. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 70 93 70 93 / 10 10 10 30 CLARKSVILLE 66 92 68 91 / 10 10 10 30 CROSSVILLE 64 87 64 88 / 10 10 10 30 COLUMBIA 70 93 70 93 / 10 10 10 30 LAWRENCEBURG 69 92 69 92 / 10 10 10 30 WAVERLY 67 91 69 91 / 10 10 10 30 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && BOYD 01
Hazardous weather outlook, Jun 21, 5:00 AM CDT, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT SAT JUN 21 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-221000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 500 AM CDT SAT JUN 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 31
In the hours before
Special weather statement, Jun 21, 10:38 AM CDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1038 AM CDT SAT JUN 21 2014
TNZ010-011-031>034-066-211615-
CLAY-CUMBERLAND-FENTRESS-JACKSON-OVERTON-PICKETT-PUTNAM-
1038 AM CDT SAT JUN 21 2014
...SIGNIFICANT WEATHER ADVISORY FOR CLAY...CUMBERLAND...FENTRESS...
JACKSON...OVERTON...PICKETT AND PUTNAM COUNTIES...
AT 1025 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING AN AREA OF THUNDERSTORMS...SOME STRONG...OVER THE NORTHERN
CUMBERLAND PLATEAU AND SOUTHERN KENTUCKY...MOVING SOUTHEAST AT 25
MPH. SOME OF THE THUNDERSTORMS WERE LOCATED JUST NORTHWEST OF DALE
HOLLOW LAKE...AND WILL LIKELY MOVE ACROSS THE SAME AREAS THAT ALREADY
SAW LOCALLY HEAVY RAINFALL EARLIER THIS MORNING. THESE NEW STORMS
WILL LIKELY CAUSE PONDING OF WATER IN LOW LYING AREAS...AND
MOTORISTS SHOULD EXERCISE APPROPRIATE CAUTION.
SOME LOCATIONS IN THE PATH INCLUDE DALE HOLLOW LAKE...CRAWFORD
...GRIMSLEY AND CLARKRANGE. STORMS SHOULD REACH DALE HOLLOW LAKE
AREA BY 1100 AM...AND BOATERS SHOULD SEEK SAFE HARBOR UNTIL THE
STORMS HAVE PASSED.
BRIEF WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THE STRONGEST
STORMS...ALONG WITH TORRENTIAL DOWNPOURS...AND DANGEROUS LIGHTNING
STRIKES.
LAT...LON 3637 8470 3637 8472 3634 8473 3633 8478
3629 8480 3629 8486 3624 8487 3621 8491
3616 8490 3608 8480 3604 8525 3662 8572
3663 8498 3661 8478 3639 8467
19Special weather statement, Jun 21, 1:51 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 151 PM CDT SAT JUN 21 2014 TNZ030>033-065-211930- JACKSON-OVERTON-PUTNAM-SMITH-WHITE- 151 PM CDT SAT JUN 21 2014 ...SIGNIFICANT WEATHER ADVISORY FOR JACKSON...OVERTON...PUTNAM... SMITH AND WHITE COUNTIES... AT 142 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A CLUSTER OF STRONG THUNDERSTORMS NEAR GAINESBORO...MOVING SOUTHEAST AT 20 MPH...TOWARD THE COOKEVILLE AREA. SOME LOCATIONS IN THE PATH INCLUDE GAINESBORO...BAXTER...ALGOOD AND COOKEVILLE. SMALL HAIL...AND WIND GUSTS TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING STRIKES. LAT...LON 3623 8526 3600 8562 3626 8588 3642 8560 19
Special weather statement, Jun 21, 2:08 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
208 PM CDT SAT JUN 21 2014
TNZ027-059-211945-
DAVIDSON-WILLIAMSON-
208 PM CDT SAT JUN 21 2014
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON AND WILLIAMSON
COUNTIES...
AT 200 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR BELLEVUE...MOVING SOUTHEAST AT 20 MPH.
THESE STORMS WILL AFFECT SOUTHERN PARTS OF THE NASHVILLE METRO AREA
BETWEEN NOW AND 245 PM THIS AFTERNOON...INCLUDING AREAS NEAR THE
DAVIDSON AND WILLIAMSON COUNTY BORDER.
SOME LOCATIONS IN THE PATH INCLUDE BELLEVUE...BELLE MEADE...FOREST
HILLS...OAK HILL...BRENTWOOD AND FRANKLIN.
WIND GUSTS TO AROUND 40 MPH ARE EXPECTED WITH THIS STORM...WHICH
COULD BREAK SMALL LIMBS FROM TREES. IN ADDITION...YOU CAN EXPECT
TORRENTIAL DOWNPOURS OF RAIN...DANGEROUS LIGHTNING STRIKES...AND
POSSIBLY SMALL HAIL.
LAT...LON 3601 8661 3599 8661 3583 8681 3606 8704
3608 8704 3617 8689
19Special weather statement, Jun 21, 2:22 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
222 PM CDT SAT JUN 21 2014
TNZ026-027-059-212000-
CHEATHAM-DAVIDSON-WILLIAMSON-
222 PM CDT SAT JUN 21 2014
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON AND
WILLIAMSON COUNTIES...
AT 211 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR KINGSTON SPRINGS...MOVING SOUTHEAST AT 20
MPH.
SOME LOCATIONS IN THE PATH INCLUDE FAIRVIEW...NATCHEZ TRACE AT
HIGHWAY 96 AND LEIPERS FORK.
WIND GUSTS AROUND 40 MPH ARE EXPECTED WITH THIS STORM...WHICH CAN
BREAK SMALL LIMBS FROM TREES. IN ADDITION...YOU CAN EXPECT
TORRENTIAL DOWNPOURS AND DANGEROUS LIGHTNING STRIKES.
LAT...LON 3593 8692 3584 8709 3599 8720 3605 8719
3609 8708
19Special weather statement, Jun 21, 2:40 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
240 PM CDT SAT JUN 21 2014
TNZ009-030>033-064-065-212015-
DE KALB-JACKSON-MACON-OVERTON-PUTNAM-SMITH-WHITE-
240 PM CDT SAT JUN 21 2014
...SIGNIFICANT WEATHER ADVISORY FOR DE KALB...JACKSON...MACON...
OVERTON...PUTNAM...SMITH AND WHITE COUNTIES...
AT 229 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
AN AREA OF THUNDERSTORMS...SOME STRONG...BETWEEN CARTHAGE...
WHITLEYVILLE...RICKMAN AND COOKEVILLE...MOVING SOUTHEAST AT 20 MPH.
SOME LOCATIONS IN THE PATH INCLUDE PLEASANT SHADE...CARTHAGE AND
GRANVILLE.
ALL OF THESE STORMS CONTAIN TORRENTIAL DOWNPOURS AND SOME WILL
AFFECT AREAS THAT HAVE ALREADY RECEIVED HEAVY RAINS THIS
AFTERNOON...ESPECIALLY OVER PARTS OF JACKSON COUNTY. AREAS THAT HAVE
HAD SEVERAL STORMS MOVE THROUGH WILL STAND AN INCREASED LIKELIHOOD
OF SEEING PONDING OF WATER IN LOW LYNG AREAS. MOTORISTS SHOULD
EXERCISE APPROPRIATE CAUTION. IN ADDITION TO THE HEAVY
DOWNPOURS...YOU CAN EXPECT SOME OF THE STRONGEST STORMS TO PRODUCE
BRIEF WIND GUSTS TO 40 MPH...AND FREQUENT AND DANGEROUS LIGHTNING
STRIKES.
LAT...LON 3624 8519 3591 8566 3635 8607 3651 8582
3650 8581 3651 8579
19Local storm report, Jun 21, 2:46 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
246 PM CDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG FAIRVIEW 35.98N 87.12W
06/21/2014 WILLIAMSON TN TRAINED SPOTTER
TREE ON CAR.
&&
EVENT NUMBER OHX1400447
BOYDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 9:07 AM CDT | Special Weather Statement | OHX | Pickett | 38 min |
| Jun 21, 10:38 AM CDT | Special Weather Statement | OHX | Clay, Fentress, Overton, Pickett | 37 min |
| Jun 21, 1:51 PM CDT | Special Weather Statement | OHX | Jackson, Putnam | 39 min |
| Jun 21, 2:08 PM CDT | Special Weather Statement | OHX | Williamson | 37 min |
| Jun 21, 2:22 PM CDT | Special Weather Statement | OHX | Williamson | 38 min |
| Jun 21, 2:28 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 47 min |
| Jun 21, 2:40 PM CDT | Special Weather Statement | OHX | Jackson, Putnam, Smith | 35 min |
| Jun 21, 3:21 PM CDT | Special Weather Statement | OHX | Rutherford | 39 min |
| Jun 21, 3:25 PM CDT | Special Weather Statement | OHX | Wilson | 35 min |
| Jun 21, 4:10 PM CDT | Special Weather Statement | OHX | Coffee | 35 min |
| Jun 21, 4:21 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, Rutherford | 24 min |
| Jun 21, 4:26 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Smith, Wilson | 23 min |
| Jun 21, 4:56 PM CDT | Special Weather Statement | OHX | Grundy | 34 min |
| Jun 21, 5:27 PM CDT | Special Weather Statement | OHX | Grundy | 18 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.